ADVERTISEMENT

Medication causing memory loss and drowsyness

Has anyone besides me experienced any extreme fatique, memory loss, and/or other mental side effects from your epilepsy meds?

For instance with my trileptal oral pills I always feel really tired and unalert like I didn't get any sleep that night, even if I actually got 9 or more hours. My short term memory feels like that of a 90 year olds, forgeting things that happened only half an hour ago. I havent't really heard of any stories about fatique as severe as mine from the side effects, but I was wondering if some of you feel the same as me about your side effects and if you have any tips about being more awake on the meds? Peace, and please comment below.

Comments

Re: Medication causing memory loss and drowsyness

Regarding your 3 questions in the first paragraph: yes , yes , and yes.

As a result, I sleep 9-10 hours a day, write everything down, and try to look alert and energetic. I definitely need to concentrate more.

Not very positive.

Re: Medication causing memory loss and drowsyness

That sucks. I really due hope that there will be a breakthrough with the medication that makes the side effects not so bad. :/

Re: Medication causing memory loss and drowsyness

I am very tired every day when I get home, and have been experiencing memory loss(however it gets worse just after a seizure and then my memory gets better and better, as time goes by).
However I find myself fighting to concentrate. I used to be able to talk on the phone, while listening to my colleges talk across the table, while sending an email. Now I can barely concentrate to get the information being given to me over the phone if someone is talking next to me, even if it is not to me.

Re: Medication causing memory loss and drowsyness

yes,,it does not seem to be getting better with time.

 

Re: Medication causing memory loss and drowsyness

Yes, I do have the same side effects. I am on Keppra, Triletpal, Vimpat and Sertraline. Interesting to hear about your short term memory stuff. I have the hardest time remembering peoples' names!

Re: Medication causing memory loss and drowsyness

I had been on Trileptal for almost six years it was most worse experience  I ever had  ,since  I went to another doctor and she put me on oxcarbezepine  everything  had improved .

Re: Medication causing memory loss and drowsyness

I am newly diagnosed with partial epilepsy and I have several non convulsive seizures daily. I suffered a traumatic brain injury 26 years ago in car accident, I was just diagnosed with that as well. The TBI is what caused the epilepsy. I tried Keppra, made me very sick. I will be taking Oxcarbazepine 300mg in a week. Good to hear it is working for you. I really need to talk with others with partial epilepsy.

God Bless
Rhonda

Re: Medication causing memory loss and drowsyness

I wish I also had something more positive to contribute but at the same time I'm so grateful to see others with the same experience. I take Vimpat, Sertraline, and trileptal and I feel either like I've been hit by a mack truck in the morning when I just wake up or a generally depleted all day. I'm only 35 years old and I hate that when I come home from work all I can do is basically eat some dinner and get in bed. I want more.

Re: Medication causing memory loss and drowsyness

Hello,

I am sorry to hear you are experiencing side effects. They stink.

Honestly, when I was first diagnosed the doctor had me on sooo many medications- it actually caused more seizures! Yes, my memory is terrible!! I can't remember what I am doing while I am doing it, can't remember much long term things either. When I was on Keppra I was very tired ALL the time. No matter how much sleep I got. Even now I tire more easily than my peers despite medication changes. I know it feels like the side effects are terrible, they are. We can just hope to find the right combination to control the seizures and have "a quality of life".

Be open with your doctor, he/she might want to tweak your medications, especially if your fatigue is severely impacting your life. Hope things get better!

Re: Medication causing memory loss and drowsyness

Yes! yes!yes! Thank you I really thought I was going crazy. Interesting hubby just told me for the 100th time to write it down. I am on Keppra and Lyrica! Thanks for saying what I couldn't put into words. I have nighttime seizures.

Re: Medication causing memory loss and drowsyness

I've had epilepsy for close to 20yrs. When diagnosed as a teen, I immediately had side effects from meds- each you described and bad enough to have surgery instead of try to deal with so much med. With regards to memory loss, I experienced it particularly with speech/vocab (with short term continuing to be a prob) It's always been "tip of the tongue" where I can see words I want to say but can't exactly grasp them. General memory has continually declined (Still on meds) I would suggest talking to your neuro about a cog therapist. Went a few times after I saw how bad my vocab was getting bc of tip of tongue issues. It helped a lot and I was able to apply things to general memory issues. Good luck!

Re: Medication causing memory loss and drowsyness

Yep.  Trileptal, Potiga, and Tranxene.  Fall asleep on the sofa most every night, lack of energy, can't remember things.  I'm 51 now, but shouldn't have that many memory issues now.  Funny thing is I can remember non-trivial things from 40+ years ago, but can't remember what the wife told me to pick up at the grocery store an hour ago without writing it down.  I had temporal lobe surgery 10 years ago, and there are some things like an entire family vacation that I can't remember.  It's frustrating, but somehow I manage to get through it and keep my sanity.